Open Access

Convergence and stability of a three-step iterative algorithm for a general quasi-variational inequality problem

Fixed Point Theory and Applications20062006:96012

https://doi.org/10.1155/FPTA/2006/96012

Received: 11 February 2005

Accepted: 13 September 2005

Published: 1 March 2006

Abstract

We consider a general quasi-variational inequality problem involving nonlinear, nonconvex and nondifferentiable term in uniformly smooth Banach space. Using retraction mapping and fixed point method, we study the existence of solution of general quasi-variational inequality problem and discuss the convergence analysis and stability of a three-step iterative algorithm for general quasi-variational inequality problem. The theorems presented in this paper generalize, improve, and unify many previously known results in the literature.

[12345678910111213141516171819202122232425262728]

Authors’ Affiliations

(1)
Department of Mathematics, Aligarh Muslim University
(2)
Department of Applied Mathematics, Baba Ghulam Shah Badshah University, Rajouri

References

  1. Alber YaI: The solution of equations and variational inequalities with maximal monotone operators. Soviet Mathematics Doklady 1979, 20: 871–876.MathSciNetGoogle Scholar
  2. Alber YaI: Metric and generalized projection operators in Banach spaces: properties and applications. In Theory and Applications of Nonlinear Operators of Accretive and Monotone Type, Lecture Notes in Pure and Applied Mathematics. Volume 178. Edited by: Kartsatos AG. Dekker, New York; 1996:15–50.Google Scholar
  3. Alber YaI, Yao J-C: Algorithm for generalized multi-valued co-variational inequalities in Banach spaces. Functional Differential Equations 2000,7(1–2):5–13 (2001).MathSciNetMATHGoogle Scholar
  4. Baiocchi C, Capelo A: Variational and Quasivariational Inequalities. Applications to Free Boundary Problems, A Wiley-Interscience Publication. John Wiley & Sons, New York; 1984:ix+452.Google Scholar
  5. Bose RK: On a general nonlinear variational inequality. Bulletin of the Australian Mathematical Society 1990,42(3):399–406. 10.1017/S0004972700028562MathSciNetView ArticleMATHGoogle Scholar
  6. Chen J-Y, Wong N-C, Yao J-C: Algorithm for generalized co-complementarity problems in Banach spaces. Computers & Mathematics with Applications 2002,43(1–2):49–54. 10.1016/S0898-1221(01)00270-XMathSciNetView ArticleMATHGoogle Scholar
  7. Chidume CE, Kazmi KR, Zegeye H: General auxiliary problem and algorithm for a generalized multi-valued variational-like inequality problem in reflexive Banach spaces. Applicable Analysis 2003,82(12):1099–1109. 10.1080/00036810310001620036MathSciNetView ArticleMATHGoogle Scholar
  8. Duvaut G, Lions J-L: Inequalities in Mechanics and Physics, Grundlehren der mathematischen Wissenschaften. Volume 219. Springer, Berlin; 1976:xvi+397.Google Scholar
  9. Glowinski R, Le Tallec P: Augmented Lagrangian and Operator-Splitting Methods in Nonlinear Mechanics, SIAM Studies in Applied Mathematics. Volume 9. SIAM, Pennsylvania; 1989:x+295.View ArticleMATHGoogle Scholar
  10. Goebel K, Reich S: Uniform Convexity, Hyperbolic Geometry, and Nonexpansive Mappings, Monographs and Textbooks in Pure and Applied Mathematics. Volume 83. Marcel Dekker, New York; 1984:ix+170.Google Scholar
  11. Haubruge S, Nguyen VH, Strodiot JJ: Convergence analysis and applications of the Glowinski-Le Tallec splitting method for finding a zero of the sum of two maximal monotone operators. Journal of Optimization Theory and Applications 1998,97(3):645–673. 10.1023/A:1022646327085MathSciNetView ArticleMATHGoogle Scholar
  12. Kazmi KR: On a class of nonlinear quasivariational inequalities. New Zealand Journal of Mathematics 1995,24(2):17–23.MathSciNetMATHGoogle Scholar
  13. Kazmi KR: Generalized quasivariational inequality problems in Hilbert spaces. Sichuan Shifan Daxue Xuebao Ziran Kexue Ban 1997,20(3):1–5.MathSciNetGoogle Scholar
  14. Kazmi KR, Bhat MI: Convergence and stability of iterative algorithms of generalized set-valued variational-like inclusions in Banach spaces. Applied Mathematics and Computation 2005,166(1):164–180. 10.1016/j.amc.2004.04.057MathSciNetView ArticleMATHGoogle Scholar
  15. Kikuchi N, Oden JT: Contact Problems in Elasticity: A Study of Variational Inequalities and Finite Element Methods, SIAM Studies in Applied Mathematics. Volume 8. SIAM, Pennsylvania; 1988:xiv+495.View ArticleMATHGoogle Scholar
  16. Liu LS: Ishikawa and Mann iterative process with errors for nonlinear strongly accretive mappings in Banach spaces. Journal of Mathematical Analysis and Applications 1995,194(1):114–125. 10.1006/jmaa.1995.1289MathSciNetView ArticleMATHGoogle Scholar
  17. Liu Z, Ume JS, Kang SM: General strongly nonlinear quasivariational inequalities with relaxed Lipschitz and relaxed monotone mappings. Journal of Optimization Theory and Applications 2002,114(3):639–656. 10.1023/A:1016079130417MathSciNetView ArticleMATHGoogle Scholar
  18. Noor MA: An iterative scheme for a class of quasivariational inequalities. Journal of Mathematical Analysis and Applications 1985,110(2):463–468. 10.1016/0022-247X(85)90308-7MathSciNetView ArticleMATHGoogle Scholar
  19. Noor MA: Auxiliary principle for generalized mixed variational-like inequalities. Journal of Mathematical Analysis and Applications 1997,215(1):75–85. 10.1006/jmaa.1997.5614MathSciNetView ArticleMATHGoogle Scholar
  20. Noor MA: Generalized set-valued variational inclusions and resolvent equations. Journal of Mathematical Analysis and Applications 1998,228(1):206–220. 10.1006/jmaa.1998.6127MathSciNetView ArticleMATHGoogle Scholar
  21. Noor MA: New approximation schemes for general variational inequalities. Journal of Mathematical Analysis and Applications 2000,251(1):217–229. 10.1006/jmaa.2000.7042MathSciNetView ArticleMATHGoogle Scholar
  22. Noor MA: Three-step approximation schemes for multivalued quasi variational inclusions. Nonlinear Functional Analysis and Applications 2001,6(3):383–394.MathSciNetMATHGoogle Scholar
  23. Osilike MO: Stability results for the Ishikawa fixed point iteration procedure. Indian Journal of Pure and Applied Mathematics 1995,26(10):937–945.MathSciNetMATHGoogle Scholar
  24. Siddiqi AH, Ansari QH: An algorithm for a class of quasivariational inequalities. Journal of Mathematical Analysis and Applications 1990,145(2):413–418. 10.1016/0022-247X(90)90409-9MathSciNetView ArticleMATHGoogle Scholar
  25. Verma RU: The solvability of a class of generalized nonlinear variational inequalities based on an iterative algorithm. Applied Mathematics Letters 1999,12(4):51–53. 10.1016/S0893-9659(99)00033-6MathSciNetView ArticleMATHGoogle Scholar
  26. Xu B, Noor MA: Fixed-point iterations for asymptotically nonexpansive mappings in Banach spaces. Journal of Mathematical Analysis and Applications 2002,267(2):444–453. 10.1006/jmaa.2001.7649MathSciNetView ArticleMATHGoogle Scholar
  27. Zeng L-C: A note on general algorithm for variational inequalities. Journal of Mathematical Analysis and Applications 1998,223(1):354–363. 10.1006/jmaa.1998.5930MathSciNetView ArticleMATHGoogle Scholar
  28. Zeng L-C: On a general projection algorithm for variational inequalities. Journal of Optimization Theory and Applications 1998,97(1):229–235. 10.1023/A:1022687403403MathSciNetView ArticleMATHGoogle Scholar

Copyright

© K. R. Kazmi and M. I. Bhat. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.